Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 10, 2008, 5:48 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 5:48 PM MST (00:48 UTC)
- Expired
- Jul 10, 2008, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:28 PM MST | FLASH FLOOD | Kingman, AZ | BANK STREET WAS REPORTED FLOODED IN THE BUTLER AREA OF KINGMAN. THE MOUNT BULL ALERT GAGE RECORDED 1.16 INCHES OF RAIN IN THE PAST 2 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 110048 FFWVEF AZC015-110245- /O.NEW.KVEF.FF.W.0002.080711T0048Z-080711T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 548 PM MST THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 745 PM MST. * AT 541 PM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN AND FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...KINGMAN AND NEW KINGMAN-BUTLER. LAT...LON 3511 11393 3512 11415 3534 11411 3528 11388 $$ JENSEN
2 follow-up statements
000 WGUS55 KVEF 110137 FFWVEF AZC015-110300- /O.EXT.KVEF.FF.W.0002.000000T0000Z-080711T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 635 PM MST THU JUL 10 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 800 PM MST. * AT 628 PM MST...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...KINGMAN AND NEW KINGMAN-BUTLER. REPORTS RECEIVED FROM SPOTTERS INDICATE THAT STREET FLOODING AND WASHES ARE RUNNING ACROSS THE KINGMAN / NEW BUTLER AREA. THE MAIN CONCERN AND HEAVIEST RAINFALL FROM REMOTE GAUGES HAS BEEN OVER THE NORTHERN PORTION OF KINGMAN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3511 11393 3512 11415 3534 11411 3528 11388 $$ JENSEN
000 WGUS75 KVEF 110303 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 801 PM PDT THU JUL 10 2008 AZC015-110311- /O.EXP.KVEF.FF.W.0002.000000T0000Z-080711T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 801 PM MST THU JUL 10 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MOHAVE COUNTY... THE STRONG THUNDERSTORMS OF EARLY EVENING HAVE MOVED TO THE WEST OF THE AREA AND ALTHOUGH LIGHT RAIN MAY BE SEEN THIS EVENING...HEAVY RAINFALL IS NO LONGER EXPECTED. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...PEOPLE IN AND AROUND THE KINGMAN / NEW BUTLER AREA SHOULD CONTINUE TO USE CAUTION THROUGH THE REMAINDER OF THE EVENING AS WATER WILL LIKELY BE FLOWING THROUGH NORMALLY DRY WASHES AND ACROSS DIPS IN THE ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST THURSDAY EVENING FOR NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. LAT...LON 3511 11393 3512 11415 3534 11411 3528 11388 $$ JENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:30 PM MST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT THU JUL 10 2008 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF MOHAVE...CLARK...AND SAN BERNARDINO COUNTIES...WITH ISOLATED SEVERE STORMS POSSIBLE THROUGH THE EVENING SOUTH OF LAS VEGAS. FRIDAY...ADDITIONAL MOISTURE WILL BRING BETTER CHANCES OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION. FLASH FLOODING WILL BE A SIGNIFICANT THREAT TO AREAS ALONG AND SOUTHEAST OF INTERSTATE 15 AND CONTINUE THROUGH THE WEEKEND. && .SHORT TERM...ENHANCED EASTERLY FLOW THANKS TO HIGH PRESSURE CENTERED TO OUR WEST AND AN EASTERLY WAVE TO OUR SOUTH CONTINUES TO BRING MONSOONAL MOISTURE INTO THE AREA. THIS IS RESULTING IN WIDELY SCATTERED CONVECTION ACROSS CLARK...SAN BERNARDINO...AND MOHAVE COUNTIES...WHILE MORE DENSE COVERAGE PERSISTS EAST OF THE AREA. WITH HIGH DEWPOINTS HANGING TOUGH AND GENERAL STORM MOTION TO THE WEST/SOUTHWEST...THUNDERSTORM COVERAGE WILL INCREASE ACROSS THE FORECAST AREA THE REST OF THE AFTERNOON AND INTO THE EVENING. THE MORNING SOUNDINGS OUT OF PHOENIX AND FLAGSTAFF BOTH INDICATED A SURPRISING AMOUNT OF VERTICAL SHEAR/40KTS...AND THIS COUPLED WITH SUFFICIENT INSTABILITY/LIS -3 TO -5/ AREAWIDE WILL MOST LIKELY RESULT IN SOME ORGANIZED CONVECTION BY LATE AFTERNOON. SEVERE STORMS WILL PROBABLE THIS AFTERNOON AND EVENING AS CONVECTION MOVES INTO THE MOIST UNSTABLE AIR/MU CAPE VALUES OVER 2000 JOULES/ OVER SOUTHERN CLARK...MOHAVE...AND SAN BERNARDINO COUNTIES...FLASH FLOODING WILL ALSO BE A CONCERN WITH SLOW MOVING CELLS. OVERNIGHT AND FRIDAY...FLASH FLOODING WILL BE THE MAIN CONCERN...AS WE LOSE SOME OF THE SHEAR...BUT MOISTURE ADVECTION CONTINUES. OPTED NOT TO ISSUE A FLASH FLOOD WATCH FOR FRIDAY...WANTING TO SEE HOW MUCH GETS WORKED OVER TODAY...WILL LEAVE UP TO THE MIDNIGHT CREW FOR NOW. CUTTING THE DISCUSSION SHORT DUE TO CURRENT WEATHER...BOTTOM LINE IS THUNDERSTORM ACTIVITY WILL CONTINUE OVER THE NEXT SEVERAL DAYS DURING THE AFTERNOON AND EVENING WITH MONSOONAL MOISTURE IN PLACE. .LONG TERM...MOISTURE AND INSTABILITY CONTINUE TO REMAIN IN PLACE ACROSS THE REGION ON SUNDAY. SHOULD SEE ODDS FOR CONVECTION INCREASE FURTHER NORTH AND WEST IN THE CWFA...AS DEEPER MOISTURE CONTINUES TO WORK INTO THESE AREAS. STEERING FLOW REMAINS WEAK ACROSS THE AREA...ESPECIALLY SOUTHERN PORTIONS WHICH WOULD ALLOW FOR SLOW MOVING STORMS CAPABLE OF PRODUCING HEAVY RAINS AND ALSO LEAD TO A THREAT FOR FLASH FLOODING. MOISTURE CONTINUES TO REMAIN ACROSS THE REGION INTO MONDAY AND TUESDAY LEADING THE CHANCES FOR CONVECTION TO CONTINUE ACROSS THE AREA. AS AN UPPER LEVEL TROUGH AXIS DIPS INTO THE PAC NW BY WEDNESDAY THIS WILL HELP TRANSITION THE FLOW ALOFT TO MORE OF A SOUTHWEST DIRECTION. THIS WILL HELP TO DRY OUT THE CWFA FROM WEST TO EAST AND THIS SHOULD RESULT IN THE COVERAGE AND ODDS OF CONVECTION DECREASING BY LATER IN THE WEEK. JUICY AIR WILL TAKE LONGER TO GET PUSHED OUT OF MOHAVE...CLARK AND LINCOLN COUNTIES SO HAVE LEFT IN SOME SLIGHT CHANCES FOR HERE. THE ECMWF IS SLOWEST IN DRYING THESE AREAS OUT AND HAS A GOOD RECORD IN HANDLING THE MONSOON MOISTURE LATELY. HIGH TEMPS WILL SLOWLY REBOUND UPWARDS THROUGH THE WEEK AS THE AMOUNT OF CLOUDS AND CONVECTION DECREASES. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS TONIGHT INTO TOMORROW. ISOLATED THUNDERSTORMS THIS EVENING IN THE PEACH SPRINGS CORRIDOR AND TO A LESSER EXTENT THE DAGGETT CORRIDOR AND IN THE SPRING MTNS AND SHEEP RANGE. AS THE ATMOSPHERE REMAINS MOIST AND BECOMES MORE UNSTABLE...THERE WILL BE A CHANCE FOR TSTMS TO THE LAS VEGAS VALLEY AND A BETTER CHANCE TO THE SURROUNDING MOUNTAIN RANGES. SATURDAY AND SUNDAY WILL BRING EVEN BETTER CHANCES FOR A TSTM TO OCCUR AT THE TERMINAL OR IN THE VCTY OF IT. CLOUD BASES WILL BE GENERALLY AT/ABOVE 12K FEET...BUT MAY LOWER TO 7-10K FEET IN OR NEAR TSTMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY LIGHT WINDS TONIGHT AND AGAIN TOMORROW. SCT TSTMS OVER MOHAVE COUNTY AND ISOLATED TSTMS OVER EASTERN SAN BERNARDINO COUNTY THIS EVENING. THE ONLY OTHER CONCERN TONIGHT WILL BE VSBY IN THE OWENS VALLEY AS EARLIER TODAY KBIH FELL TO MVFR LEVELS. WITH NO REAL CHANGE IN THE WINDS ALOFT...VSBY MAY DROP TO MVFR LEVELS IN THE OWENS VALLEY TONIGHT OR TOMORROW DUE TO SMOKE/HAZE DRIFTING AROUND. SCT TSTMS AGAIN ON FRIDAY ACROSS MOHAVE AND EASTERN SAN BERNARDINO COUNTY WITH ISOLATED TSTMS IN CLARK COUNTY. POTENTIAL FOR HEAVY DOWNPOURS AND GUSTY WINDS WITH STORMS. THE COVERAGE AND CHANCES OF TSTMS WILL INCREASE ACROSS THIS WEEKEND ACROSS THE AREA AS MOISTURE SPREADS FURTHER NORTH AND WEST. BEST ODDS WILL CONTINUE TO BE ACROSS MOHAVE AND CLARK COUNTIES AND THE DESERTS OF SAN BERNARDINO COUNTY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR CLARK COUNTY AZ...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR MOHAVE COUNTY. CA...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR EASTERN SAN BERNARDINO COUNTY. && KENNEDY/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 10, 2:55 AM MST, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PDT THU JUL 10 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-110700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 255 AM PDT THU JUL 10 2008 /255 AM MST THU JUL 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEPER MOISTURE REMAINS IN PLACE OVER PORTIONS OF MOHAVE AND SAN BERNARDINO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE WILL INCREASE AND SPREAD FARTHER NORTHWEST EACH DAY THROUGH SUNDAY. FLASH FLOODING AND SEVERE WEATHER WILL BE POSSIBLE EACH DAY...WITH THE GREATEST RISK EXPECTED ON SUNDAY. THERE COULD BE SOME DECREASE IN THUNDERSTORM CHANCES EARLY NEXT WEEK...BUT THIS IS STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND FRIDAY...ESPECIALLY IN AREAS ALONG AND SOUTHEAST OF INTERSTATE 15. MORE WIDESPREAD SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:03 PM MST | Flash Flood Warning | VEF | Mohave | 102 min |
| Jul 10, 5:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 10, 5:29 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 10, 6:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 10, 6:28 PM MST | Flash Flood Warning | VEF | Mohave | 98 min |
| Jul 10, 6:56 PM MST | Areal Flood Advisory | VEF | Mohave | 68 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.